I had Artefill injected 5 yrs. It looks awful now. How do I get rid of it?

The first three years it looked great! But now it has formed into little balls all over my face and looks terrible! Is there anything I can do?

Doctor Answers 4

Bellafill gone wrong

It is hard to tell whats happening without pictures provided. I would advise you to schedule an appointment with experienced provider to determine the cause of your problem and possible options. While some consider Bellafill as permanent, it lasts around 5 years and it should not migrate or cause changes after 3 years. Good luck! 


Summit Emergency Medicine Physician
5.0 out of 5 stars 35 reviews

Last contacted 2 days ago

Artefill Forming Small Lumps All Over the Face

I am sorry that you are experiencing this problem.  If your Artefill (now called Bellafill) was looking good for 3  years, any problems you are having will not likely be related to the filler.  At 3 years your filler will be stable, does not migrate and is a very natural volume replacement.  Without photos, it is difficult to tell, but it sounds like you may be having a dermatologic issue.  I would suggest you see a dermatologist who experience with Bellafill to figure what is going on.

I hope that helps.

Best regards.

Brian Windle, MD
Kirkland Plastic Surgeon
4.9 out of 5 stars 63 reviews

Last contacted 6 hours ago

Improving Artefill with steroids and RF treatments

I suggest a filler expert who uses a significant amount of semi permanent and permanent fillers.  Sometimes 5fu/steroid injections and RF treatments work to improve this area without any surgery needed.  Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 180 reviews

Last contacted 1 hour ago

Getting "rid" of Bellafill/Artefill not easy

The only way to remove Bellafill is with surgery. If there are lumps, it needs to be evaluated. If its an infection, it needs antibiotics. If its a nodule, it can be treated with 5FU/Kenalog. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 34 reviews

Last contacted 13 hours ago

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.